Alert archive / South Dakota / Heat Advisories in 2012
Heat Advisory 7, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this heat advisory at Aug 1, 2012, 3:52 AM CDT for 19 counties in South Dakota; Dakota County, Dixon County, Nebraska; 4 counties in Iowa. It took effect at Aug 1, 2012, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2012, 3:52 AM CDT (08:52 UTC)
- In effect from
- Aug 1, 2012, 12:00 PM CDT
- Expired
- Aug 1, 2012, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Sioux Falls, SD
All 25 counties
Lyon County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Dakota County, NE, Dixon County, NE, Aurora County, SD, Bon Homme County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 69 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 343 J/kg
- Mixed-layer CIN
- -321 J/kg
- Mixed-layer LCL
- 2250 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
284 WWUS73 KFSD 010852 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 352 AM CDT WED AUG 1 2012 .A VERY HOT DAY WILL BE IN STORE FOR SOUTHEAST SOUTH DAKOTA... EXTREME NORTHEAST NEBRASKA...AND NORTHWEST IOWA ALONG THE BIG SIOUX RIVER VALLEY. HEAT INDEX VALUES IN THESE AREAS WILL AVERAGE 100 TO 105 DEGREES THIS AFTERNOON. A WEAK COLD FRONT WILL MOVE ACROSS THIS AREA TONIGHT PRODUCING SLIGHTLY COOLER TEMPERATURES FOR THURSDAY. IAZ001-012-020-031-NEZ013-014-SDZ050-052>054-057>071-011700- /O.NEW.KFSD.HT.Y.0007.120801T1700Z-120802T0000Z/ LYON-SIOUX-PLYMOUTH-WOODBURY-DIXON-DAKOTA-GREGORY-JERAULD-SANBORN- MINER-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX- DOUGLAS-HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON-CLAY-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...SIOUX CITY... WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...GREGORY...BURKE... WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL... ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE... SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR... CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER... CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON... LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 352 AM CDT WED AUG 1 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * WEATHER CONDITIONS...HEAT INDEX VALUES WILL AVERAGE 100 TO 105 DEGREES THIS AFTERNOON...COOLING OFF INTO THE 70S BY LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. CHECK UP ON RELATIVES AND NEIGHBORS...AND DO NOT LEAVE CHILDREN OR PETS UNATTENDED IN VEHICLES. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
3 follow-up statements
402 WWUS73 KFSD 011537 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1037 AM CDT WED AUG 1 2012 .A VERY HOT DAY WILL BE IN STORE FOR SOUTHEAST SOUTH DAKOTA... EXTREME NORTHEAST NEBRASKA...AND NORTHWEST IOWA ALONG THE BIG SIOUX RIVER VALLEY. HEAT INDEX VALUES IN THESE AREAS WILL AVERAGE 100 TO 105 DEGREES THIS AFTERNOON. A WEAK COLD FRONT WILL MOVE ACROSS THIS AREA TONIGHT PRODUCING SLIGHTLY COOLER TEMPERATURES FOR THURSDAY. IAZ001-012-020-031-NEZ013-014-SDZ050-052>054-057>071-012345- /O.CON.KFSD.HT.Y.0007.120801T1700Z-120802T0000Z/ LYON-SIOUX-PLYMOUTH-WOODBURY-DIXON-DAKOTA-GREGORY-JERAULD-SANBORN- MINER-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX- DOUGLAS-HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON-CLAY-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...SIOUX CITY... WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...GREGORY...BURKE... WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL... ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE... SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR... CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER... CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON... LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 1037 AM CDT WED AUG 1 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WEATHER CONDITIONS...HEAT INDEX VALUES WILL AVERAGE 100 TO 105 DEGREES THIS AFTERNOON...COOLING OFF INTO THE 70S BY LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. CHECK UP ON RELATIVES AND NEIGHBORS...AND DO NOT LEAVE CHILDREN OR PETS UNATTENDED IN VEHICLES. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
193 WWUS73 KFSD 011616 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1116 AM CDT WED AUG 1 2012 .A VERY HOT DAY WILL BE IN STORE FOR SOUTHEAST SOUTH DAKOTA... EXTREME NORTHEAST NEBRASKA...AND NORTHWEST IOWA ALONG THE BIG SIOUX RIVER VALLEY. HEAT INDEX VALUES IN THESE AREAS WILL AVERAGE 100 TO 105 DEGREES THIS AFTERNOON. A WEAK COLD FRONT WILL MOVE ACROSS THIS AREA TONIGHT PRODUCING SLIGHTLY COOLER TEMPERATURES FOR THURSDAY. IAZ001-012-020-031-NEZ013-014-SDZ050-052>054-057>071-020000- /O.CON.KFSD.HT.Y.0007.120801T1700Z-120802T0000Z/ LYON-SIOUX-PLYMOUTH-WOODBURY-DIXON-DAKOTA-GREGORY-JERAULD-SANBORN- MINER-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX- DOUGLAS-HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON-CLAY-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...SIOUX CITY... WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...GREGORY...BURKE... WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL... ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE... SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR... CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER... CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON... LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 1116 AM CDT WED AUG 1 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WEATHER CONDITIONS...HEAT INDEX VALUES WILL AVERAGE 100 TO 105 DEGREES THIS AFTERNOON. THE HEAT WILL BEGIN TO ABATE THIS EVENING AS TEMPERATURES FALL BACK INTO THE 70S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. CHECK UP ON RELATIVES AND NEIGHBORS...AND DO NOT LEAVE CHILDREN OR PETS UNATTENDED IN VEHICLES. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
877 WWUS73 KFSD 012357 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 657 PM CDT WED AUG 1 2012 IAZ001-012-020-031-NEZ013-014-SDZ050-052>054-057>071-020100- /O.EXP.KFSD.HT.Y.0007.000000T0000Z-120802T0000Z/ LYON-SIOUX-PLYMOUTH-WOODBURY-DIXON-DAKOTA-GREGORY-JERAULD-SANBORN- MINER-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX- DOUGLAS-HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON-CLAY-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...SIOUX CITY... WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...GREGORY...BURKE... WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL... ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE... SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR... CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER... CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON... LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 657 PM CDT WED AUG 1 2012 ...HEAT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... TEMPERATURES HAVE BEGUN TO COOL OFF THIS EVENING...ALLOWING HEAT INDICES TO FALL BELOW 100 DEGREES. THUS THE HEAT ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this heat advisory went out at Aug 1, 12:32 AM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Aug 1, 12:32 AM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1232 AM CDT WED AUG 1 2012 .DISCUSSION.../ISSUED AT 320 PM CDT/ FORECAST LOOKING GOOD TONIGHT. TEMPS RIGHT ON TRACK SO FAR AND NO CHANGES ANTICIPATED TO OVERNIGHT LOWS. WATCHING AREA OF STORMS MOVE INTO NORTH CENTRAL SD THIS EVENING. NEW 00Z NAM DOES NOT HAVE A GOOD HANDLE ON THIS CONVECTION. HOWEVER WITH EARLIER MODELS KEEPING ANY FORCING WELL NORTH OF OUR FORECAST AREA OVERNIGHT...WITH WARM ADVECTION IN NORTHEAST SD AND SUBTLE WAVE EVEN FARTHER NORTH... CURRENT FORECAST OF ONLY A SLIGHT CHANCE OF LATE NIGHT STORMS AS FAR SOUTH AS THE HIGHWAY 14 CORRIDOR SEEMS REASONABLE AND WILL MAKE NO CHANGES AT THIS TIME. && .AVIATION.../FOR THE 06Z TAF ISSUANCE/ CONDITIONS ARE EXPECTED TO BE VFR FOR THE REMAINDER OF TONIGHT AND THROUGH WEDNESDAY. A SURFACE BOUNDARY WILL NUDGE SOUTHWARD DURING THE DAY ON WEDNESDAY...LIKELY CAUSING A WIND SHIFT TO A NORTHEAST DIRECTION AT THE KHON TAF SITE BY AFTERNOON. IN ADDITION LATE IN THIS TAF PERIOD...A FAIRLY STRONG MID LEVEL WAVE IS FORECAST TO MOVE EASTWARD ACROSS SOUTH DAKOTA WHICH COULD SPREAD SCATTERED THUNDERSTORMS THROUGHOUT THIS AREA WEDNESDAY EVENING. THIS IS SOMETHING TO WATCH FOR...AND HAS BEEN INCLUDED IN THE KFSD AND KHON TAF SITES. AT THIS TIME...CONFIDENCE FOR THUNDERSTORMS IS NOT AS HIGH AS FAR SOUTH AS THE SIOUX CITY AREA SO THAT TAF WAS LEFT DRY. NAM SOUNDINGS EXHIBIT AN INVERTED V SIGNATURE SUGGESTING THAT IF THUNDERSTORMS DEVELOP...THEY COULD DEVELOP STRONG GUSTY AND ERRATIC WINDS. && .PREV DISCUSSION.../ISSUED AT 320 PM CDT/ REMNANTS OF EARLIER CONVECTION ACROSS NORTH CENTRAL SOUTH DAKOTA IS ON SEVERE DOWNTURN AS IT MOVES TOWARD WATERTOWN...AND EXPECT THAT THIS MIGHT BE THE END OF SHORT TERM RISK THROUGH THE EVENING HOURS. CUMULUS FIELD IS DEVELOPING FROM SOUTH CENTRAL AND SOUTHWEST SOUTH DAKOTA INTO CENTRAL NEBRASKA...BUT LITTLE IN WAY OF OVERALL MIXED LAYER BASED INSTABILITY AND STILL A DEEPER BUT WEAK CAP...EXPECT LITTLE THREAT FOR DEVELOPMENT IN THESE AREAS THROUGH THE EVENING. LIKELY THAT ACTIVITY WILL CONTINUE TO GARNER STRENGTH IN WESTERN SD SUBTLE WAVE IN PUSHING THROUGH EASTERN MT...BUT THIS SHOULD TURN EAST AND SOUTHEAST AND REMAIN SOUTH OF THE AREA. WILL HAVE TO WAIT UNTIL DEVELOPMENT WITH LOW LEVEL JET TO NORTH PUSHES EAST/SOUTHEAST LATER IN THE NIGHT...BUT WITH MAIN CONVERGENCE REMAINING NORTH...ONLY A MINIMAL CHANCE ALONG THE HIGHWAY 14 CORRIDOR LATER TONIGHT/EARLY WEDNESDAY ALONG WITH THE STEEPER MID LEVEL LAPSE RATES. AS WAVE CROSSES INTO THE REGION IN THE AFTERNOON...SHOULD HELP TO INCREASE POTENTIAL FOR THUNDERSTORM DEVELOPMENT SOMEWHAT...BUT WILL HAVE TO WORK ON WARM MID LAYERS FOR A WHILE. LATEST GRIDS REFLECT A SLOWER PROGRESSION TO CONVECTION. MAIN ACTIVITY WILL RELY ON CONVERGENCE AROUND BOUNDARY...AND A SLOWER SOLUTION SEEMS IN ORDER...RATHER THAN 12Z NAM WHICH WAS IMPACTED BY UNREALISTIC CONVECTIVE INFLUENCES. TEMPERATURES AGAIN WILL BE BLAZING AHEAD OF BOUNDARY...WITH READINGS AGAIN AROUND 100 EXPECTED AGAIN FROM LOWER BRULE TOWARD MID MISSOURI VALLEY. /CHAPMAN SURFACE FRONT WILL SAG SOUTH ACROSS CWA WEDNESDAY NIGHT. ALL MODELS FAIRLY CONSISTENT WITH THIS FEATURE WITH SHORT WAVE RIDING THE RIDGE. PLACEMENT OF RAIN IS STILL IN QUESTION BUT FEEL STORMS WILL BE MAINLY LIMITED TO AREAS NORTH OF FRONT DUE TO CAPPING TO THE SOUTH. SO FOR WEDNESDAY EVENING...HIGHEST POPS SHOULD BE ALONG AND NORTH OF I90 SHIFTING TO SOUTH OF I90 AFTER MIDNIGHT. ANOTHER LIMITING FACTOR WILL BE THE LACK OF EVAPORATIVE MOISTURE DUE TO THE DROUGHT SO STORMS LIKELY NOT TO BE AS WIDESPREAD AS A NORMAL SUMMER WITH THIS SETUP. SO AT BEST WILL GO WITH 30 TO 40% POPS FOR WEDNESDAY NIGHT. THURSDAY SHOULD BE RELATIVELY QUIET AS WEAK SURFACE HIGH SETTLES OVER CWA. MAY SEE A FEW THUNDERSTORMS LINGER NEAR MISSOURI RIVER THURSDAY MORNING BEFORE FRONT SETTLES A LITTLE FURTHER SOUTH. SHOULD STILL WARM UP INTO THE 80S AND 90S AS COOLING WILL BE SHALLOW. ANOTHER WAVE RIDES OVER THE RIDGE THURSDAY NIGHT/FRIDAY MORNING BRINGING ANOTHER CHANCE OF STORMS...MAINLY ACROSS THE NORTH LATER THURSDAY NIGHT INTO FRIDAY MORNING. SO WILL KEEP POPS IN FORECAST FOR THAT TIME PERIOD...BUT LIKELY TO BE A PERIOD OF TIME ON FRIDAY WHERE RAIN CHANCES WILL BE SMALL BEFORE MAIN WAVE PUSHES FRONT THROUGH CWA LATER FRIDAY AFTERNOON AND NIGHT. AS WAVE MOVES INTO ND ON FRIDAY...WOULD EXPECT AT LEAST SCATTERED THUNDERSTORMS TO DEVELOP LATER IN THE AFTERNOON ACROSS WESTERN CWA AHEAD OF APPROACHING COLD FRONT AND SPREAD EAST OVERNIGHT. LOOKS LIKE BEST CHANCE FOR STORMS WILL BE ACROSS NORTHERN CWA FRIDAY EVENING DEPENDING ON HOW MUCH CLEARING OCCURS AFTER FIRST WAVE EXITS FRIDAY MORNING. COULD REALLY MESS THE ATMOSPHERE UP IF RAIN COOLED AIR AND STRATUS DEVELOPS BEHIND THAT WAVE. IF DECENT MIXING OCCURS WILL SEE HIGHS IN 90S AHEAD OF FRONT ON FRIDAY AND WILL GO WITH WARMEST TEMPERATURES WEST WERE THERE WILL BE A BETTER CHANCE OF MIXING AHEAD OF FRONT. THE SEVERE THREAT LOOKS TO BE LIMITED TO EITHER LATE THURSDAY NIGHT WITH FIRST WAVE AND/OR FRIDAY AFTERNOON AND EVENING WITH FRONT. STORMS WEDNESDAY EVENING SHOULD REMAIN BELOW SEVERE LEVELS ALTHOUGH A FEW COULD BE MARGINALLY CLOSE. COOLER AIR WILL SPREAD INTO CWA FOR THE WEEKEND WITH ONLY A LINGER CHANCE OF STORMS SATURDAY MORNING ACROSS THE FAR EAST AND SOUTHEAST. HOT WEATHER WILL RETURN NEXT WEEK AS RIDGE ALOFT BUILDS BACK OVER THE PLAINS. && .FSD WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. NE...NONE. SD...NONE. &&
Hazardous weather outlook, Jul 31, 11:15 AM CDT, 16 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1115 AM CDT TUE JUL 31 2012 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-011200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1115 AM CDT TUE JUL 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A FEW THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT FROM THE HIGHWAY 14 CORRIDOR TOWARD THE JAMES VALLEY AND SOUTH CENTRAL SOUTH DAKOTA. HOWEVER...STORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE INTO WEDNESDAY AND WEDNESDAY NIGHT...HOWEVER NONE OF THE THUNDERSTORMS SHOULD BECOME SEVERE. WEDNESDAY WILL ALSO SEE HEAT INDICES APPROACH 100 DEGREES IN MANY LOCATIONS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ON FRIDAY NIGHT AND A FEW OF THESE STORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Heat Advisories in South Dakota, 2012Heat Advisories in Iowa, 2012Heat Advisories in Nebraska, 2012Every heat advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.